Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 336, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 14, 2005, 10:52 PM CDT for Osage County, Tulsa County, Oklahoma. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2005, 10:52 PM CDT (03:52 UTC)
- Expired
- Sep 14, 2005, 11:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 10:56 PM CDT | TSTM WND DMG | Mannford, OK | NUMEROUS TREES DOWNED. A ROOF WAS BLOWN OFF A SHED. |
| Sep 14, 11:05 PM CDT | TSTM WND DMG | 3 Ene Westport, OK | TREES / LARGE LIMBS DOWN AT WALNUT CREEK STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 7:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 150352
SVRTSA
OKC113-143-150445-
/O.NEW.KTSA.SV.W.0336.050915T0352Z-050915T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1145 PM CDT
* AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 26 MILES NORTHWEST OF SAND SPRINGS TO 12 MILES
WEST OF SAND SPRINGS TO 18 MILES SOUTHWEST OF SAND SPRINGS...MOVING
EAST AT 55 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAND
SPRINGS...TULSA...SPERRY...OWASSO AND COLLINSVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3626 9629 3611 9641 3608 9605 3608 9577
3613 9580 3641 9584
$$3 follow-up statements
000
WWUS54 KTSA 150407
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT WED SEP 14 2005
OKC113-143-150445-
/O.CON.KTSA.SV.W.0336.000000T0000Z-050915T0445Z/
OSAGE OK-TULSA OK-
1107 PM CDT WED SEP 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
TULSA AND OSAGE COUNTIES...
AT 1104 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10
MILES WEST OF SPERRY TO TO 4 MILES NORTH OF SAND SPRINGS TO 10 MILES
SOUTHWEST OF SAND SPRINGS...MOVING EAST AT 55 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GRAY...SPERRY...
OWASSO...JENKS...TULSA...COLLINSVILLE AND BROKEN ARROW.
WIND DAMAGE WAS REPORTED IN JENNINGS AND MANNFORD FROM THIS LINE OF
SEVERE THUNDERSTORMS. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORMS HAVE PASSED.
LAT...LON 3626 9629 3610 9629 3608 9602 3601 9603
3603 9576 3613 9580 3641 9584
$$000
WWUS54 KTSA 150423
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1123 PM CDT WED SEP 14 2005
OKC113-143-150445-
/O.CON.KTSA.SV.W.0336.000000T0000Z-050915T0445Z/
OSAGE OK-TULSA OK-
1123 PM CDT WED SEP 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT FOR
TULSA AND OSAGE COUNTIES...
AT 1120 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 2
MILES NORTH OF SPERRY TO 3 MILES NORTH OF TULSA TO 4 MILES SOUTH OF
GRAY...MOVING EAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
OWASSO...COLLINSVILLE...TULSA AND BROKEN ARROW.
THE NORTHERN PORTION OF THE CITY OF TULSA...INCLUDING AREAS AROUND
THE AIRPORT...NORTHWARD TO NEAR OWASSO WILL EXPERIENCE THE STRONGEST
WINDS FROM THESE STORMS.
WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE OF THUNDERSTORMS IN THE
LAST 30 MINUTES. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM
HAS PASSED.
LAT...LON 3626 9629 3610 9629 3608 9602 3601 9603
3603 9576 3613 9580 3641 9584
$$000
WWUS54 KTSA 150445
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT WED SEP 14 2005
OKC113-143-150452-
/O.EXP.KTSA.SV.W.0336.000000T0000Z-050915T0445Z/
OSAGE OK-TULSA OK-
1145 PM CDT WED SEP 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR TULSA AND OSAGE COUNTIES
EXPIRED AT 1145 PM CDT...
THE LINE OF THUNDERSTORMS HAS WEAKENED BELOW SEVERE LIMITS AND MOVED
EAST OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3626 9629 3610 9629 3608 9602 3601 9603
3603 9576 3613 9580 3641 9584
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 9:01 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 14, 9:01 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT WED SEP 14 2005
.UPDATE...
AM WATCHING THE THUNDERSTORM COMPLEX OVER WESTERN AND CENTRAL
OKLAHOMA COME INTO SHAPE. THERE IS POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS ALONG THE LEADING EDGE OF THE COMPLEX LATER THIS
EVENING. THE MAIN CONCERN THOUGH IS ITS EVOLUTION INTO A HEAVY
RAIN MAKER. SAW NO REASON TO TAMPER WITH THE FLASH FLOOD WATCH AND
LEFT IT AS IS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR OKZ065-OKZ066-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
ABBASHazardous weather outlook, Sep 14, 7:30 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
730 PM CDT WED SEP 14 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
730 PM CDT WED SEP 14 2005
...CHANCE FOR SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA LATE
THIS EVENING AND EARLY THURSDAY MORNING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 10 PM.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS.
DISCUSSION...
AN APPROACHING UPPER LEVEL DISTURBANCE HAS TRIGGERED SEVERE
THUNDERSTORMS THIS EVENING ACROSS PORTIONS OF NORTHWEST TEXAS AND
SOUTHWEST OKLAHOMA. INCREASING UPPER LEVEL SUPPORT WITH THE
APPROACHING SYSTEM WILL CAUSE SHOWERS AND THUNDERSTORMS TO INCREASE
THROUGH THE EVENING. THESE STORMS WILL MOVE INTO EASTERN OKLAHOMA
AFTER 10 PM AND EVENTUALLY INTO WESTERN ARKANSAS AFTER MIDNIGHT.
DAMAGING WINDS WILL LIKELY BECOME THE PRIMARY THREAT...BUT LARGE
HAIL WILL ALSO BE POSSIBLE.
IN ADDITION TO THE SEVERE WEATHER THREAT...TRAINING STORMS IN THE
VICINITY OF A STALLED FRONTAL BOUNDARY WILL ELEVATE THE THREAT FOR
FLOODING AS HEAVY RAINFALL CONTINUES THROUGHOUT THE NIGHT. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA AND WEST
CENTRAL ARKANSAS FOR TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 10 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ONGOING CONVECTION WILL LAST INTO THE MORNING ON THURSDAY. THE
PRIMARY THREAT WILL BE HEAVY RAINFALL AND FLOODING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND WEATHER CONDITIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 14, 7:08 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 708 PM CDT WED SEP 14 2005 OKZ054>074-150800- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-HASKELL-MCINTOSH-MAYES- MUSKOGEE-NOWATA-OKFUSKEE-OKMULGEE-OSAGE-OTTAWA-PAWNEE-PITTSBURG- ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 708 PM CDT WED SEP 14 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 3 AM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 21 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OKMULGEE... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA HASKELL... MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...BARTLESVILLE...BRISTOW... CLAREMORE...EUFAULA...JAY...MCALESTER...MIAMI...MUSKOGEE... NOWATA...OKEMAH...OKMULGEE...PAWHUSKA...PAWNEE...PRYOR... SALLISAW...STIGLER...STILWELL...TAHLEQUAH...TULSA... VINITA AND WAGONER.
Special weather statement, Sep 14, 9:20 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 14 2005
OKZ054-059-150300-
OSAGE OK-PAWNEE OK-
920 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 920 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES WEST OF RALSTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Sep 14, 9:53 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT WED SEP 14 2005
OKZ054-059-150345-
OSAGE OK-PAWNEE OK-
953 PM CDT WED SEP 14 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OSAGE AND PAWNEE
AT 951 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF BURBANK TO 4 MILES WEST OF
RALSTON TO 14 MILES SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...SHIDLER...WYNONA...FAIRFAX...BARNSDALL...PERSHING...
TALLANT...NELAGONEY...BURBANK...OKESA...APPERSON...PEARSONIA...
BIGHEART...PAWNEE...BLACKBURN...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. TORRENTIAL RAINFALL WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE
EXPECTED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 45 min |
| Sep 14, 10:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.